About this Journal Submit a Manuscript Table of Contents
Mathematical Problems in Engineering
Volume 2011 (2011), Article ID 147327, 21 pages
http://dx.doi.org/10.1155/2011/147327
Research Article

Approximate Method for Studying the Waves Propagating along the Interface between Air-Water

1Department of Mathematics, Faculty of Science, Benha University, Benha 13518, Egypt
2Department of Mathematics, Faculty of Science, Umm Al-Qura University, 21955, Saudi Arabia

Received 23 November 2010; Accepted 6 January 2011

Academic Editor: Ezzat G. Bakhoum

Copyright © 2011 M. M. Khader and R. F. Al-Bar. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. D. J. Korteweg and G. de Vries, “On the change form of long waves advancing in a rectangular canal, and on a new type of long stationary waves,” Philosophical Magazine, vol. 39, p. 422, 1895.
  2. T. B. Benjamin, “Internal waves of finite amplitude and permanent form,” The Journal of Fluid Mechanics, vol. 25, p. 241, 1966.
  3. D. J. Benney, “Long non-linear waves in fluid flows,” Journal of Mathematical Physics, vol. 45, pp. 52–63, 1966. View at Zentralblatt MATH
  4. P. G. Drazin and R. S. Johnson, Solitons: An Introduction, Cambridge Texts in Applied Mathematics, Cambridge University Press, Cambridge, UK, 1996.
  5. C. S. Gardner, J. M. Greene, M. D. Kruskal, and R. M. Miura, “Method for solving the Korteweg-deVries equation,” Physical Review Letters, vol. 19, no. 19, pp. 1095–1097, 1967. View at Publisher · View at Google Scholar
  6. M. J. Ablowitz and H. Segur, Solitons and the Inverse Scattering Transform, vol. 4 of SIAM Studies in Applied Mathematics, SIAM, Philadelphia, Pa, USA, 2000.
  7. A. Chertock and D. Levy, “A particle method for the KdV equation,” Journal of Scientific Computing, vol. 17, no. 1–4, pp. 491–499, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. G. B. Whitham, Linear and Nonlinear Waves, Wiley-Interscience, New York, NY, USA, 1974.
  9. W. Craig, “An existence theory for water waves and the Boussinesq and Korteweg-de Vries scaling limits,” Communications in Partial Differential Equations, vol. 10, no. 8, pp. 787–1003, 1985. View at Publisher · View at Google Scholar · View at MathSciNet
  10. G. Schneider and C. E. Wayne, “The long-wave limit for the water wave problem. I. The case of zero surface tension,” Communications on Pure and Applied Mathematics, vol. 53, no. 12, pp. 1475–1535, 2000. View at Zentralblatt MATH
  11. G. Schneider and C. E. Wayne, “The rigorous approximation of long-wavelength capillary-gravity waves,” Archive for Rational Mechanics and Analysis, vol. 162, no. 3, pp. 247–285, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  12. T. Iguchi, “A mathematical justification of the forced Korteweg-de Vries equation for capillary-gravity waves,” Kyushu Journal of Mathematics, vol. 60, no. 2, pp. 267–303, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. T. Iguchi, “A long wave approximation for capillary-gravity waves and an effect of the bottom,” Communications in Partial Differential Equations, vol. 32, no. 1–3, pp. 37–85, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. W. Craig, P. Guyenne, D. P. Nicholls, and C. Sulem, “Hamiltonian long-wave expansions for water waves over a rough bottom,” Proceedings of The Royal Society of London. Series A, vol. 461, no. 2055, pp. 839–873, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. A. M. Abourabla, M. A. Mahmoud, and G. M. Khedr, “Korteweg-de Vries type equations for waves propagating along the interface between air-water,” Canadian Journal of Physics, vol. 86, no. 12, pp. 1427–1435, 2008. View at Publisher · View at Google Scholar
  16. B. Deconinck, Solitons and Nonlinear Waves, Washington University, St. Louis, Mo, USA, 2007.
  17. S. Abbasbandy and M. T. Darvishi, “A numerical solution of Burgers' equation by modified Adomian method,” Applied Mathematics and Computation, vol. 163, no. 3, pp. 1265–1272, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  18. G. Adomian, Nonlinear Stochastic Systems Theory and Applications to Physics, vol. 46 of Mathematics and Its Applications, Kluwer Academic Publishers, Dordrecht, The Netherlands, 1989.
  19. R. K. Bhattacharyya and R. K. Bera, “Application of Adomian method on the solution of the elastic wave propagation in elastic bars of finite length with randomly and linearly varying Young's modulus,” Applied Mathematics Letters, vol. 17, no. 6, pp. 703–709, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  20. S. M. El-Sayed and D. Kaya, “On the numerical solution of the system of two-dimensional Burgers' equations by the decomposition method,” Applied Mathematics and Computation, vol. 158, no. 1, pp. 101–109, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  21. S. Guellal, P. Grimalt, and Y. Cherruault, “Numerical study of Lorenz's equation by the Adomian method,” Computers & Mathematics with Applications, vol. 33, no. 3, pp. 25–29, 1997. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  22. D. Kaya and I. E. Inan, “A convergence analysis of the ADM and an application,” Applied Mathematics and Computation, vol. 161, no. 3, pp. 1015–1025, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  23. D. Kaya and A. Yokus, “A decomposition method for finding solitary and periodic solutions for a coupled higher-dimensional Burgers equations,” Applied Mathematics and Computation, vol. 164, no. 3, pp. 857–864, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  24. T. A. Abassy, M. A. El-Tawil, and H. El Zoheiry, “Solving nonlinear partial differential equations using the modified variational iteration Padé technique,” Journal of Computational and Applied Mathematics, vol. 207, no. 1, pp. 73–91, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  25. J. H. He, “Variation iteration method-a kind of non-linear analytical technique: some examples,” International Journal of Non-Linear Mechanics, vol. 34, p. 699, 1999.
  26. N. H. Sweilam, M. M. Khader, and R. F. Al-Bar, “Numerical studies for a multi-order fractional differential equation,” Physics Letters A, vol. 371, no. 1-2, pp. 26–33, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  27. N. H. Sweilam and M. M. Khader, “On the convergence of variational iteration method for nonlinear coupled system of partial differential equations,” International Journal of Computer Mathematics, vol. 87, no. 5, pp. 1120–1130, 2010. View at Publisher · View at Google Scholar
  28. H. N. Sweilam, M. M. Khader, and F. R. Al-Bar, “On the numerical simulation of population dynamics with density-dependent migrations and the Allee effects,” Journal of Physics: Conference Series, vol. 96, no. 1, 2008. View at Publisher · View at Google Scholar
  29. N. H. Sweilam, M. M. Khader, and R. F. Al-Bar, “Nonlinear focusing Manakov systems by variational iteration method and Adomian decomposition method,” Journal of Physics: Conference Series, vol. 96, no. 1, 2008. View at Publisher · View at Google Scholar
  30. J.-H. He, “Application of homotopy perturbation method to nonlinear wave equations,” Chaos, Solitons and Fractals, vol. 26, no. 3, pp. 695–700, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  31. A.-M. Wazwaz, “Necessary conditions for the appearance of noise terms in decomposition solution series,” Applied Mathematics and Computation, vol. 81, no. 2-3, pp. 265–274, 1997.
  32. G. Adomian and R. Rach, “Noise terms in decomposition solution series,” Computers & Mathematics with Applications, vol. 24, no. 11, pp. 61–64, 1992. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  33. S. A. Khuri, “A new approach to Bratu's problem,” Applied Mathematics and Computation, vol. 147, no. 1, pp. 131–136, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  34. M. Hussain and M. Khan, “Modified Laplace decomposition method,” Applied Mathematical Sciences, vol. 4, no. 33-36, pp. 1769–1783, 2010.
  35. H. Liu and J. Yan, “A local discontinuous Galerkin method for the Korteweg-de Vries equation with boundary effect,” Journal of Computational Physics, vol. 215, no. 1, pp. 197–218, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  36. D. Rannacher and A. Engel, “Cylindrical Korteweg-de Vries solitons on a ferrofluid surface,” New Journal of Physics, vol. 8, pp. 108.1–108.16, 2006. View at Publisher · View at Google Scholar · View at MathSciNet